I was on Artequin for Malaria…
I was on Artequin for Malaria and after the third day, started feeling off-balance, became severely dehydrated, felt like was looking consciousness and had to go to the hospital to get 4 bags of fluids via IV. That was July 30th… After that, I felt incredibly weak, my heart rate/blood pressure was erratic, felt faint and dizzy a lot of the time… Days later, they found out that it did not kill all of the malaria and put me on Quinine which extends the half life of Artequin and has a whole bunch of side effects, too… They also had me on some antibiotics for some other intenstinal infections (was in East Africa at the time)… It is now 9/25th and I’m back in the US but it has ben a slow climb back to normal. I still get tingling in my legs and arms, occasional dizziness and my energy levels are at about 85% of what they once were. I have slightly blood shot eyes, not terrible, but diffferent from before, and I bruise easily and cuts don’t heal as quickly as they did. The doctors said that they think these are all residual side effects from the drugs. The good news is that it is getting better. I honestly thought I was going to die at one point because it was so bad. Now I am back to work, hanging out with friends and expect to be fully back to normal in about a month. I was so impatient because I’ve never experienced anything like this before. Those drugs are no joke. I know you need them, but sometimes I think the drugs are worse than the illness.
I was prescribed like 5 other meds since that whole ordeal but refused all of them… just pay attention to what your body is telling you. My body was telling me that those drugs were destroying me. I also had little red dots all over my chest and arms/heaviness in head, legs and arms/eye pain/freakishly dilated pupils/labored breathing/head ache/nausea/weird nerve issues –feeling like it was raining on me when it wasn’t/itchiness/feeling like my brain was just slowing down and I couldn’t focus or think straight… It was crazytown.
To help the detox process, I just drank a ton of water — like 3 liters per day, took no meds, ate yogurt for the healthy bacteria, took vitamins, including B complex, tried to sleep enough, take walks, exercise, have spicy food, and juice fresh fruits and vegetables. It has been about 2 months since this whole ordeal began and I’m finally feeling like I am at the end of it.. It will get better!!
SideEffects101.com is Your Comprehensive guide to all common, undocumented and undisclosed side effects associated with drugs. Post your experience, discuss symptoms & get reviews of drug users.